ASN Wikibase Occurrence # 38653
Last updated: 24 November 2014
This information is added by users of ASN. Neither ASN nor the Flight Safety Foundation are responsible for the completeness or correctness of this information. If you feel this information is incomplete or incorrect, you can submit corrected information.
Date:20-FEB-1999
Time:2015
Type:Silhouette image of generic C172 model; specific model in this crash may look slightly different
Cessna 172C
Owner/operator:Moline Flying Club
Registration: N1831Y
C/n / msn: 172-49431
Fatalities:Fatalities: 2 / Occupants: 2
Other fatalities:0
Airplane damage: Written off (damaged beyond repair)
Location:Grenola, KS -   United States of America
Phase: Approach
Nature:Private
Departure airport:Goodland, KS (GLD)
Destination airport:(45KS)
Narrative:
The pilot's son said he called his father's house/airstrip at 2100 cst. The house-sitter said the airplane had not arrived. The son arrived at the house at 2200 cst, and searched the road in front of the airstrip looking for signs of the airplane. At 2220 cst, he called the Elk County, Kansas, Sheriff. The Sheriff told him that they were receiving an emergency locator transmitter (ELT) signal near the airstrip. The wreckage was located about 3,500 feet northeast of the airstrip. Examination of wreckage revealed no anomalies. The pilot autopsy revealed he had 'coronary artery atherosclerosis' with 'up to 95-100 percent narrowing of coronary arteries,' and 'old myocardial infarct of [the] posterior lateral left ventricle.' The Sedgwich County, Kansas, Deputy Coroner/Medical Examiner, who examined the pilot, said the pilot was a high-risk for arrhythmia. He also said that he found an opened container of Nitroglycerine tablets in the pilot's shirt pocket. The results of FAA toxicology testing of specimens from the pilot revealed Moricizine detected in blood and urine. The 52nd Edition of the Physicians' Desk Reference (1998), states that Moricizine is an orally-administered prescription medication that is indicated for the treatment of documented ventricular arrhythmia, such as sustained ventricular tachycardia, that, in the judgment of a physician are life-threatening. CAUSE: loss of control in flight due to incapacitation.

Sources:
NTSB: http://www.ntsb.gov/ntsb/brief.asp?ev_id=20001205X00126


Revision history:

Date/timeContributorUpdates
24-Oct-2008 10:30 ASN archive Added
Number of views: 653

Corrections or additions? ... Edit this accident description